MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305122
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 305122 batch#: 3055929 it was reported by the customer that customer experiencing issue with the needle now letting liquid through requiring you to push the syringe hard then it pops off.It also has liquid leaking through.Verbatim: rcc received a complaint via email.Email(s) attached.Injuries or adverse event: no item: 305122 quantity affected: 2 bx serial/lot number: (b)(6) po : 4516894105 are any samples available for return? yes reported issue: customer experiencing issue with the needle now letting liquid through requiring you to push the syringe hard then it pops off.It also has liquid leaking through.Comments on 24/05/2024 may 15th 2024.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information received.Material#: 305122.Batch#: 3055929.It was reported by the customer that customer experiencing issue with the needle now letting liquid through requiring you to push the syringe hard then it pops off.It also has liquid leaking through.Verbatim: rcc received a complaint via email.Email(s) attached.Injuries or adverse event: no item: 305122.Quantity affected: 2 bx.Serial/lot number: (b)(6) po : (b)(4).Are any samples available for return? yes.Reported issue: customer experiencing issue with the needle now letting liquid through requiring you to push the syringe hard then it pops off.It also has liquid leaking through.Comments on 24/05/2024.May 15th 2024.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation it was reported there was an issue with the needle letting liquid through.To aid in the investigation, two samples were received for evaluation by our quality team.One sample came in an opened packaging blister and one sample came in a sealed packaging blister.A visual inspection was performed.The sealed packaging blister has only the plastic shield in it; the needle assembly is missing.The other sample has no defects or imperfections.This sample was assembled to a syringe with saline solution; the solution expelled with a normal flow.A device history record review was completed for provided material number 305122, lot 3055929.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.

Brand Name
NEEDLE 25X5/8 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19410501
Report Number1911916-2024-00383
Device Sequence Number19636827
Product Code FMI
UDI-Device Identifier30382903051220
UDI-Public(01)30382903051220
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305122
Device Lot Number3055929
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown